Alert archive / Georgia / Special Weather Statements in 2019
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 24, 2019, 4:21 PM EDT for Upson County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2019, 4:21 PM EDT (20:21 UTC)
- Expired
- Aug 24, 2019, 4:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.75 in
- Wind
- 50
County Upson County, GA
The radar
The Atlanta radar (KFFC), 56 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.4 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 903 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 851 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
725
WWUS82 KFFC 242021
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
421 PM EDT Sat Aug 24 2019
GAZ068>070-242045-
Lamar GA-Upson GA-Pike GA-
421 PM EDT Sat Aug 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAMAR...NORTHEASTERN
UPSON AND SOUTHEASTERN PIKE COUNTIES UNTIL 445 PM EDT...
At 421 PM EDT...a strong thunderstorm was over Meansville, or near
Zebulon...moving southeast at 15 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Thomaston, Zebulon, Yatesville, Meansville, Sunset Village, Lincoln
Park, The Rock, Atwater, Lifsey Springs, Redbone Crossroads, Logtown,
Hannahs Mill and Piedmont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3304 8446 3312 8427 3293 8411 3293 8412
3287 8412 3279 8434 3277 8436 3279 8436
TIME...MOT...LOC 2021Z 333DEG 14KT 3302 8433
HAIL...0.75IN
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 24, 3:10 PM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Aug 24, 3:10 PM EDT, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 310 PM EDT Sat Aug 24 2019 .SHORT TERM /Tonight through Sunday Night/... To begin the short-term period, a weak frontal boundary remains positioned across far northern Georgia. Surface high pressure pushing eastward towards northern Maine is giving this front a southward push, setting up a wedge front over northeastern Georgia. The boundary is interacting with deep atmospheric moisture over the forecast area as it moves southward to quickly generate convection. Scattered showers and thunderstorms are ongoing across portions of north and central Georgia, and are expected to become more widespread in the mid to late afternoon hours. Given abundant moisture, with precipitable water values in excess of 2 inches, stronger storms that occur could produce heavy downpours which could lead to localized flash flooding concerns. Moreover, with SBCAPE values around 3000 J/kg and DCAPE values of 500-800 J/kg, along with the potential for heavy precip-loading, there is a chance that several thunderstorms could become strong to severe this afternoon and evening. Damaging wind gusts will be the primary hazard with any severe thunderstorms that occur. With deep moisture remaining in place, it is likely that some convection will linger into the overnight hours. The wedge front will continue to make steady progress to the south and west tonight, allowing cool easterly surface flow to set up behind the front. On Sunday, the boundary is expected to reach west-central Georgia, allowing for a cooler and more stable airmass to set up over the majority of the forecast area. Thus, the highest precipitation chances on Sunday will be concentrated along the western and southern portions of the area. However, some scattered activity within the wedge is not out of the question. The cool, low-level easterly flow building into the area tonight and Sunday will bring about a noticeable and welcome temperature change through the remainder of the period. In stark contrast to the mainly above- average temperatures throughout most of the month of August, high temperatures on Sunday are anticipated to be as much as 10 degrees cooler than climatological normals, with upper 70s in north Georgia and low to mid 80s in central Georgia. King .LONG TERM /Monday through Saturday/... Mid level ridging gets shoved offshore by Monday as a long wave trough moves slowly east across the SE US. The trough looks to begin moving through the CWA later Tuesday into Wednesday...and remains across the SE US through most of the week and even gets reinforced during the late week. At the surface, the wedge should continue to hold strong until later Tuesday/early Wednesday as a weak frontal boundary/mid level trough begins to push through the area. High pressure builds in behind the frontal boundary through the end of the week into the early part of the weekend. The first part of the work-week should have the best chances for precipitation, with the wedge in place and a weak frontal boundary moving through. Below normal temps will continue for Monday with the strong wedge in place. Temps do begin to increase to normal or slightly above normal for this time of year Tuesday through the end of the week as the wedge gets wiped out and high pressure builds in behind the FROPA. NListemaa && AVIATION... 18Z Update... Mainly VFR conditions are expected through this afternoon as lowered ceilings from earlier have scattered out and have been replaced with a BKN cu field at 035-040. Scattered SHRA/TSRA is developing across the forecast area, with peak coverage anticipated in the mid-late afternoon. TEMPO groups for TSRA are in place at all sites starting at 18-19Z. Some activity is moreover anticipated to linger into the overnight hours until around 06-07Z. MVFR ceilings will start to spread over TAF sites from east to west after 00Z and drop down to IFR after 06-07Z, remaining through the morning hours Sunday. Winds are expected to be E through the period, starting out at 4-8 kts this afternoon then increasing to roughly 8-10 kts after 06Z. //ATL Confidence...18Z Update... Medium to high confidence on all elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 67 79 67 80 / 40 30 30 40 Atlanta 69 79 69 79 / 60 40 40 60 Blairsville 62 73 62 73 / 50 30 40 60 Cartersville 69 79 68 79 / 50 40 40 70 Columbus 73 84 72 84 / 50 50 50 70 Gainesville 66 76 67 76 / 40 30 30 50 Macon 71 83 70 85 / 60 40 30 50 Rome 69 79 68 79 / 50 40 50 70 Peachtree City 69 81 69 81 / 60 40 40 70 Vidalia 73 86 71 88 / 70 40 40 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...King LONG TERM....NListemaa AVIATION...King
Hazardous weather outlook, Aug 24, 3:28 PM EDT, 53 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 328 PM EDT Sat Aug 24 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-251930- Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs- Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley- Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster- Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- 328 PM EDT Sat Aug 24 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered to numerous thunderstorms are expected across much of north and central Georgia this afternoon into tonight. A few storms could be strong to severe with gusty winds, small hail, frequent lightning and locally heavy rainfall possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Scattered to numerous thunderstorms are expected across much of north and central Georgia through Thursday...mainly in the afternoons and evenings. A few storms could be strong to severe with gusty winds, frequent lightning and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Aug 24, 3:16 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
316 PM EDT Sat Aug 24 2019
GAZ112-113-241945-
Toombs GA-Montgomery GA-
316 PM EDT Sat Aug 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TOOMBS AND SOUTHEASTERN
MONTGOMERY COUNTIES UNTIL 345 PM EDT...
At 316 PM EDT...a strong thunderstorm was over McNatt Falls, or 7
miles northwest of Plant Hatch...moving southeast at 15 mph.
HAZARD...40 to 50 mph wind...nickel sized hail and frequent cloud
to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Uvalda, Alston, English Eddy, Grays Landing, Cedar Crossing,
Charlotteville and McNatt Falls.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3191 8225 3194 8228 3193 8230 3195 8231
3193 8231 3194 8238 3196 8238 3195 8239
3197 8244 3197 8248 3196 8250 3195 8248
3195 8249 3196 8251 3196 8254 3198 8255
3208 8249 3200 8221 3191 8223
TIME...MOT...LOC 1916Z 294DEG 15KT 3197 8246
HAIL...0.88IN
WIND...50MPHSpecial weather statement, Aug 24, 3:35 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
335 PM EDT Sat Aug 24 2019
GAZ110-242000-
Telfair GA-
335 PM EDT Sat Aug 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TELFAIR COUNTY UNTIL
400 PM EDT...
At 335 PM EDT...a strong thunderstorm was near Workmore, or 12 miles
south of McRae...moving southeast at 15 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Jacksonville, Horse Creek Wma and Workmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3178 8292 3179 8298 3189 8305 3200 8288
3188 8274 3186 8276 3186 8278 3185 8279
3184 8278 3181 8282 3182 8284 3178 8286
3178 8289 3179 8290
TIME...MOT...LOC 1935Z 322DEG 15KT 3189 8292
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Aug 24, 3:40 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
340 PM EDT Sat Aug 24 2019
GAZ056-067-068-242015-
Spalding GA-Meriwether GA-Pike GA-
340 PM EDT Sat Aug 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SPALDING...
NORTHEASTERN MERIWETHER AND NORTHWESTERN PIKE COUNTIES UNTIL 415 PM
EDT...
At 340 PM EDT...a strong thunderstorm was near Hollonville, or 8
miles northwest of Zebulon...moving west at 15 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Williamson, Gay, Alvaton, Digbey, Hilltop, Zetella, Vaughn,
Hollonville and Wooster.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3323 8465 3322 8451 3323 8450 3325 8451
3325 8450 3326 8450 3326 8443 3329 8442
3329 8437 3313 8432 3303 8463 3323 8468
TIME...MOT...LOC 1940Z 078DEG 12KT 3321 8444
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Aug 24, 4:18 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
418 PM EDT Sat Aug 24 2019
GAZ044-053-054-242045-
Fayette GA-Coweta GA-South Fulton GA-
418 PM EDT Sat Aug 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FAYETTE...
NORTHEASTERN COWETA AND SOUTHWESTERN SOUTH FULTON COUNTIES UNTIL 445
PM EDT...
At 418 PM EDT...a strong thunderstorm was over Sandy Creek, or 9
miles northwest of Fayetteville...moving southwest at 20 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Newnan, Fayetteville, Peachtree City, Union City, Fairburn, Tyrone,
Palmetto, Sharpsburg, Chattahoochee Hills, East Newnan, Plant Yates,
Arnco-Sargent, Dunaway Gardens, Cannongate, Sandy Creek, Roscoe,
Thomas Crossroads and Madras.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3349 8488 3349 8486 3352 8485 3351 8483
3353 8482 3354 8481 3363 8458 3348 8446
3327 8473 3347 8491
TIME...MOT...LOC 2018Z 054DEG 17KT 3352 8459
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Aug 24, 4:20 PM EDT, 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
420 PM EDT Sat Aug 24 2019
GAZ045-046-055-057-242045-
Rockdale GA-Clayton GA-DeKalb GA-Henry GA-
420 PM EDT Sat Aug 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ROCKDALE...CLAYTON...
SOUTHWESTERN DEKALB AND NORTHWESTERN HENRY COUNTIES UNTIL 445 PM
EDT...
At 420 PM EDT...a strong thunderstorm was over Snapfinger, or 9 miles
southeast of Decatur...moving southwest at 15 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Jonesboro, Stockbridge, Forest Park, Riverdale, Hampton, Morrow,
Lovejoy, Avondale Estates, Lake City, Belvedere Park, Candler-Mcafee,
Lake Spivey, Rex, Arabia Mountain, Hidden Valley Park, Conley,
Snapfinger, Richardson Park, Ellenwood and Fort Gillem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3365 8438 3365 8435 3369 8435 3376 8427
3366 8409 3338 8425 3346 8438 3348 8439
3350 8442 3355 8444 3355 8446 3358 8446
TIME...MOT...LOC 2020Z 033DEG 11KT 3365 8423
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Aug 24, 4:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
421 PM EDT Sat Aug 24 2019
GAZ068>070-242045-
Lamar GA-Upson GA-Pike GA-
421 PM EDT Sat Aug 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAMAR...NORTHEASTERN
UPSON AND SOUTHEASTERN PIKE COUNTIES UNTIL 445 PM EDT...
At 421 PM EDT...a strong thunderstorm was over Meansville, or near
Zebulon...moving southeast at 15 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Thomaston, Zebulon, Yatesville, Meansville, Sunset Village, Lincoln
Park, The Rock, Atwater, Lifsey Springs, Redbone Crossroads, Logtown,
Hannahs Mill and Piedmont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3304 8446 3312 8427 3293 8411 3293 8412
3287 8412 3279 8434 3277 8436 3279 8436
TIME...MOT...LOC 2021Z 333DEG 14KT 3302 8433
HAIL...0.75IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 8:15 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Treutlen | 30 min |
| Aug 23, 8:25 PM EDT | Special Weather Statement | FFC | Jefferson | 65 min |
| Aug 23, 8:37 PM EDT | Special Weather Statement | FFC | Baldwin | 23 min |
| Aug 23, 9:30 PM EDT | Flash Flood Warning | FFC | Glascock, Jefferson, Washington | 6 hr |
| Aug 23, 11:38 PM EDT | Special Weather Statement | FFC | Emanuel | 52 min |
| Aug 24, 1:00 PM EDT | Special Weather Statement | FFC | Dawson, Lumpkin | 30 min |
| Aug 24, 1:56 PM EDT | Special Weather Statement | FFC | Treutlen | 34 min |
| Aug 24, 2:35 PM EDT | Special Weather Statement | FFC | Dodge | 25 min |
| Aug 24, 2:37 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Telfair, Wheeler | 38 min |
| Aug 24, 2:42 PM EDT | Special Weather Statement | FFC | Fayette | 33 min |
| Aug 24, 2:43 PM EDT | Special Weather Statement | FFC | Forsyth, Hall | 32 min |
| Aug 24, 2:58 PM EDT | Special Weather Statement | FFC | Meriwether | 32 min |
| Aug 24, 3:14 PM EDT | Special Weather Statement | FFC | Butts | 31 min |
| Aug 24, 3:16 PM EDT | Special Weather Statement | FFC | Toombs | 29 min |
| Aug 24, 3:29 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer, Pickens | 46 min |
| Aug 24, 3:35 PM EDT | Special Weather Statement | FFC | Telfair | 25 min |
| Aug 24, 3:40 PM EDT | Special Weather Statement | FFC | Pike | 35 min |
| Aug 24, 4:18 PM EDT | Special Weather Statement | FFC | Coweta | 27 min |
| Aug 24, 4:20 PM EDT | Special Weather Statement | FFC | Clayton | 25 min |
| Aug 24, 4:22 PM EDT | Special Weather Statement | FFC | Jones | 38 min |
| Aug 24, 4:24 PM EDT | Special Weather Statement | FFC | Wilcox | 36 min |
| Aug 24, 4:47 PM EDT | Special Weather Statement | FFC | Coweta | 43 min |
| Aug 24, 4:50 PM EDT | Special Weather Statement | FFC | Lamar | 25 min |
| Aug 24, 4:51 PM EDT | Special Weather Statement | FFC | Monroe | 24 min |
| Aug 24, 5:00 PM EDT | Special Weather Statement | FFC | Gordon | 30 min |
| Aug 24, 5:01 PM EDT | Special Weather Statement | FFC | Putnam | 29 min |
| Aug 24, 5:12 PM EDT | Special Weather Statement | FFC | Gwinnett | 33 min |
| Aug 24, 5:17 PM EDT | Special Weather Statement | FFC | Monroe | 43 min |
| Aug 24, 5:20 PM EDT | Special Weather Statement | FFC | Twiggs | 40 min |
| Aug 24, 5:25 PM EDT | Special Weather Statement | FFC | Lamar | 50 min |
| Aug 24, 5:34 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett | 26 min |
| Aug 24, 5:49 PM EDT | Severe Thunderstorm Warning | FFC | Bibb | 41 min |
| Aug 24, 7:10 PM EDT | Special Weather Statement | FFC | Chattahoochee, Dooly, Marion, Schley | 35 min |
Nearby
Special Weather Statements in Georgia, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.